# SDR 97UAL900110

- Difficulty date: February 7, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N601UA
- Make and model: Boeing 767222
- Aircraft serial: 21862
- Engine: Pwa JT9D7R4D
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Retainer
- Part number: 500043001
- Condition: Disengaged
- Location: Rt Engine Gb
- Stage of operation: CR
- Nature of condition: K, J
- Precautionary procedure: A, E

## Discrepancy

AIRCRAFT DIVERTED TO MCI DUE TO RIGHT ENGINE OIL LOSS.  AN IN-FLIGHT SHUT DOWN OCCURRED.  THE CARBON SEAL RETAINER SPUN AND DISENGAGED THE CARBON SEAL ELEMENT FROM THE SEAL FACE.  THE SEAL LOSS RESULTED IN ENGINE OIL BEING DISCHARGED OUT OF THE BREATHER DUCT.  THE MAIN GEARBOX ASSEMBLY WAS REPLACED.  OPERATIONS CHECK NORMAL.
